# SDR 2015FA0000357

- Difficulty date: July 28, 2015
- Submitted: July 29, 2015
- Operation: General aviation
- Aircraft: N289DS
- Make and model: Diamon DA 40
- Aircraft serial: 40289
- Aircraft time: 10,360 hours
- Engine: Lyc IO360M1A
- Engine time: 1,980 hours
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 62B26931
- Part serial: RC3914023493
- Condition: Leaking
- Location: Engine Fuel
- Part time: 81 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, K
- Precautionary procedure: O

## Discrepancy

ENGINE DRIVEN FUEL PUMP FAILED AFTER 80.9 HOURS, TOTAL TIME AND 6 WEEKS.   THE PILOT NOTED THAT THE ENGINE RAN ROUGH DURING TAXI FOR DEPARTURE BUT CLEARED UP PRIOR TO RUN-UP.  AFTER THE FLIGHT THE PUMP WAS TESTED BY PRESSURIZING THE SYSTEM WITH THE BOOST PUMP AND SHOWED SIGNS OF INTERNAL LEAKAGE.  THE DIAPHRAGM FAILED ALLOWING FUEL TO LEAK OUT THE DRAIN.  ALTHOUGH THIS PUMP IS IDENTIFIED AS HAVING COMPLIED WITH SB 615, IT HAD THE SAME FAILURE MODE AS PUMPS AFFECTED BY THIS SB.
